MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 10/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A cxi support catheter was used in a re-do by-pass with graft/right iliac seating.It was reported that the tip of the catheter fully separated during the procedure.It was further reported that the tip was retrieved separately from the catheter, the entire component was removed without any harm.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, documentation, quality control, visual inspection and functional testing of the returned device was conducted during the investigation.One used cxi support catheter was returned for investigation.The catheter is separated into two sections.Proximal section is 73.4 cm in length.The distal section is 15.4 cm in length.The total length is 88.8 cm which is in specification.Both ends of the catheter at the separation site are frayed.The catheter force at break meets requirements.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.A review of the device history record shows one non-conforming event that is not related to the reported failure mode.There were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6953556
Report Number1820334-2017-03554
Device Sequence Number1141286
Product Code KRA
UDI-Device Identifier00827002525467
UDI-Public(01)00827002525467(17)200124(10)7617358
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCXI-4.0-35-90-P-NS-0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/02/2017
Supplement Date Received by Manufacturer01/05/2018
Initial Report FDA Received Date10/16/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;